PLANNING EXERCISES FOR THE ARMY OFFICER, RAF OFFICER, AND ROYAL NAVY OFFICER SELECTION PROCESSES
PLANNING EXERCISES for the Army Officer, RAF Officer and Royal Navy Officer selection process is a handy and useful preparation manual that contains 8 sample planning exercises, each with descriptive answers to help you analyse your answers. As part of the selection process for Army Officer AOSB, RAF Officer OASC and the Royal Navy Officer AIB, candidates are required to undertake a planning exercise session. This session is commonly known as one of the toughest elements to pass. This manual is a great way to prepare for this stage of each of the assessment centres.
WHAT ARE ARMED FORCES PLANNING EXERCISES?
The planning exercise stage is used more commonly during the RAF Officer OASC, the Army Officer Selection Board and also at the Royal Navy Officer Admiralty Board.
Coupled with the fact that you need to tackle the planning exercise, you will also be asked some intense questions that are based around the decisions that you’ve made during this planning exercise, and also be able to demonstrate your ability to use speed, distance, and time calculations.
CONFIDENTLY PASS THE ARMED FORCES PLANNING EXERCISES ASSESSMENT
It is common knowledge that the planning exercise and this part of the assessment process are both in-depth and it is also difficult to pass.
The best way to improve your scores in your planning exercises is simply through preparing in advance. This can be done by practicing lots and lots of sample questions. The more practice that you undertake before your real assessment, the better chances you have of being successful.
To complete the planning exercises, you will need to learn questions relating to speed, distance and time calculations. A KEYarea that you should focus on to achieve high marks is SPEED, DISTANCE, AND TIME.
SPEED, DISTANCE AND TIME CALCULATIONS
You need to be fully competent in the use of speed, distance and time calculations. These will prove vital when it comes to tackling the questions in the planning exercises.
When it comes to speed, distance and time calculations, the most effective way to solve these questions is by using the following formulas:
You will be expected to have a strong level of understanding in regards to the above formulas, and they will be required when you work through your planning exercises.
To prepare for these type of questions, you should practice them as much as possible. You can do this by obtaining our COMPREHENSIVE Speed, Distance and Time guide.
Important – The following solutions are just examples of a possible way to complete the tasks in hand. They should only be used as a GUIDELINE ONLY.
Let’s work out the estate car movements:
Estate car to Commanding Officer’s house ETD 15:00 (10 miles at 30 mph = 20 mins).
• ETA 15:20 and departs at same time for Town Hall (another 10 miles at 30mph = 20 mins).
• ETA 15:40 (5 mins to spare unless departure was delayed to 15:05).
Estate car now departs to Garrick Barracks ETD 15:40 (19 miles at 30 mph = 38 mins)
• ETA 16:18, collects Royal engineer
Estate car returns to unit (19 miles at 30 mph = 38 mins)
• ETA 16:56
Let’s work out truck movements:
Truck to Garrick Barracks with Royal Engineer ETD 15:00 (19 miles at 40 mph = 28 mins)
• ETA 15:28 – Royal Engineer will be ready to depart at 16:13
Truck to supply depot (via South East route) (23 miles at 40 mph = 34 mins)
• ETD 15:28 for supply depot
• ETA and ETD supply depot 16:03
Truck return to barracks via road works (15 miles at 40 mph – 22 mins)
• Add 20 mins for road works
• ETA 16:45
Let’s work out motor cycles:
If the Royal Engineer has fitted bulky tank part and has no part to return, he could be collected by the motor cycle and would not, therefore have the 4 min wait at Garrick Barracks. However, even his tools might not fit in the panniers.
Motor cycle to Garrick Barracks (ETD as required) (but at 15:50 if there was no wait by either party) (19 miles at 50 mph = 23 mins)
• ETA 16:13
Motor cycle back to Upshot Barracks (19 miles at 50 mph = 23 mins)
• ETA 16:36
One option would be to send the motor cycle to the Station Commander’s house, the Estate car to the depot and the truck to Garrick Barracks, where it waits for the engineer. The Station Commander would not be very happy with his wife being on a motor cycle, though! All 3 drivers are also used, so there is no one to take the orders for tomorrow’s tasks.
A second option would be to take the engineer to Garrick Barracks by truck, which then drives on to the supply depot, returning to Garrick to pick up the engineer up by reverse route. The estate car could then be used for the Commanding Officer’s wife. However, the truck would be late arriving back (ETA 17:06) and you are under orders to be ready for the photograph by 17:05.
As you can see from the detailed sample question above, planning exercises are a difficult exercise to complete.
You are being given heaps of information that you need to use to work out different speeds, times, and distances.
That is why you need to give yourself the best possible chances by undergoing as many questions, like the one above, to ensure you are fully prepared for your planning exercises assessment for the Armed Forces.
PLANNING EXERCISES – GUIDE CONTENTS
This comprehensive Planning Exercises manual for the Armed Forces contains:
- TIPS – top tips for passing planning exercises;
- 8 SAMPLE EXERCISES – the manual provides 8 detailed planning exercises, each with descriptive answers to help analyse your answers;
- IDEAL – for anyone who wishes to successfully pass their Armed Forces planning exercises assessment;
- SPEED, DISTANCE AND TIME – planning exercises require you to use speed, distance and time calculations to work out the questions. The guide shows you examples of how to use these calculations, which will ultimately give you the BEST preparation for your assessment;
- THE IDEAL GUIDE! – This guide is packed with all of the essential information you are going to need to know for your planning exercises assessment for joining the Armed Forces;
- SCORING CRITERIA AND ASSESSABLE AREAS – includes detailed information regarding the scoring criteria and how to successfully pass this stage of the Armed Forces Selection Process.
Planning Exercises for The Armed Forces
Add to cart More info
Planning Exercises for The Armed Forces Volume 2 Workbook
Add to cart More info